Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Khinchin Sequence


Author: Thomas Wieting
Journal: Proc. Amer. Math. Soc. 136 (2008), 815-824
MSC (2000): Primary 11Y65; Secondary 28D05
DOI: https://doi.org/10.1090/S0002-9939-07-09202-7
Published electronically: November 30, 2007
MathSciNet review: 2361853
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the geometric and harmonic means of the sequence $ Z_2$ of positive integers proposed by Bailey, Borwein, and Crandall converge to the corresponding Khinchin Constants.


References [Enhancements On Off] (What's this?)

  • 1. D. H. Bailey, J. M. Borwein, R. C. Crandall, On the Khinchin Constant, Math. Comp. 66 (1997), 417-431. MR 1377659 (97c:11119)
  • 2. J. G. van der Corput, Verteilungsfunktionen, Proc. Ned. Akad. v. Wet. 38 (1935), 813-821.
  • 3. D. H. Lehmer, Note on an Absolute Constant of Khinchin, Amer. Math. Monthly, 46 (1939), 148-152. MR 1524526
  • 4. C. Ryll-Nardzewski, On the Ergodic Theorems (I, II), Studia Math. 12 (1951), 65-79. MR 0046582 (13:757a); MR 0046583 (13:757b)
  • 5. P. Walters, An Introduction to Ergodic Theory, Springer-Verlag, New York, 1982. MR 648108 (84e:28017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11Y65, 28D05

Retrieve articles in all journals with MSC (2000): 11Y65, 28D05


Additional Information

Thomas Wieting
Affiliation: Department of Mathematics, Reed College, Portland, Oregon 97202
Email: wieting@reed.edu

DOI: https://doi.org/10.1090/S0002-9939-07-09202-7
Keywords: Khinchin Sequence, continued fraction expansion, geometric mean, harmonic mean
Received by editor(s): January 12, 2007
Published electronically: November 30, 2007
Additional Notes: Thanks to R. C. Crandall for suggesting the subject of this paper.
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society